Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 47, NWS Atlanta, GA

February 23, 2022Walker County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 23, 2022, 7:32 AM EST for Walker County, Georgia. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Feb 23, 2022, 7:32 AM EST (12:32 UTC)
Expired
Feb 23, 2022, 3:38 PM EST
In force
8 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chattanooga Creek at GA 193 near Flintstone (CCFG1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

185 
WGUS42 KFFC 231232
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
732 AM EST Wed Feb 23 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Chattanooga Creek near Flintstone affecting Walker County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC295-240045-
/O.NEW.KFFC.FL.W.0047.220223T1232Z-000000T0000Z/
/CCFG1.N.ER.220223T1207Z.220223T1215Z.000000T0000Z.UU/
732 AM EST Wed Feb 23 2022

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Chattanooga Creek near Flintstone.

* WHEN...From this morning until further notice.

* ADDITIONAL DETAILS...
  - At 7:15 AM EST Wednesday the stage was 10.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 10 feet.


&&

LAT...LON 3502 8533 3501 8526 3488 8534 3491 8541


$$
1 follow-up statement
898 
WGUS82 KFFC 232038
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
338 PM EST Wed Feb 23 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Chattanooga Creek near Flintstone affecting Walker County.

GAC295-232145-
/O.CAN.KFFC.FL.W.0047.000000T0000Z-220223T2038Z/
/CCFG1.N.ER.220223T1207Z.220223T1445Z.220223T1930Z.UU/
338 PM EST Wed Feb 23 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Chattanooga Creek near Flintstone.

* ADDITIONAL DETAILS...
  - At 3:30 PM EST Wednesday the stage was 9.8 feet and falling.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3502 8533 3501 8526 3488 8534 3491 8541


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 23, 6:48 AM EST, 44 minutes earlier.

Area forecast discussion, Feb 23, 6:48 AM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
648 AM EST Wed Feb 23 2022

...Updated for 12Z Aviation Discussion...

.PREV DISCUSSION... /Issued 330 AM EST Wed Feb 23 2022/

SHORT TERM /Today through Thursday/...

This morning the cold front responsible for our wet weather across
NW GA overnight was positioned to the west of the CWA slowly moving
southeastward. CAMs show the front eventually moving into the area
and stalling across central GA this afternoon with precip petering
out with its southward progression. Given current hydro observations
the flood watch will be allowed to stand as is. Continued warm air
advection will further strengthen this afternoon as our stagnant
southwesterly flow pulls more low level moisture into the area from
the Gulf of Mexico further increasing PWs and temperatures.
Temperatures will once again reach near recoding breaking values
south of the FAll Line where warm air advection and southwesterly
flow will be the strongest.

Overnight surface high pressure across the Midwest will pull
northeastward forcing the aforementioned stalled cold front to
retreat northward before stalling again across north and
northcentral GA. Under mostly cloudy skies nocturnal cooling will be
minimized making for a very warm night tonight across the CWA. As
previously mentioned low temperatures will bottom out in the 50s,
nearly 20 degrees above normal.

With continued moisture advection into the area and the stalled warm
front lingering across the CWA we could see some isentropic upglide
Thursday morning across northern GA will light accumulations.
However, for much of the area Thursday a lull in the precipitation
will occur. Thursday SWRLY flow aloft will once again remain over
the area thanks to upper level high pressure across the Gulf Coast
and an upper trough moving through the South Plains. Continued
southwesterly flow aloft with southerly flow at the surface will
make for the warmest day of the week and another chance to break
record high temps across much of the area. Highs will easily reach
the upper 80s across central GA with near 80F expected across
northern and northcentral GA.

28

LONG TERM /Thursday Night through Tuesday/...

A cold front will finally be making forward progress into the area
at the start of the forecast period as a shortwave heading into the
Great Lakes region provides forward impetus. Ongoing showers along
the front will be on a weakening trend as the front pushes
southeastward on Friday given diminishing dynamics as the shortwave
departs northeast. Thus, QPF Friday looks to be on the lighter side,
largely a quarter inch or less across far north Georgia diminishing
to zero in central Georgia.

More seasonal temperatures make a return in the wake of the front by
Friday night into Saturday, particularly across north Georgia.
Saturday looks mostly dry through the day, though a few light rain
showers may begin to increase across far north Georgia late in the
day as isentropic lift increases ahead of an incoming shortwave.
Showers appear more likely from Saturday night into Sunday as this
system works eastward. Given the trend of moderating temperatures
through this period, wintry precip has been removed from weather
grids at this time.

More seasonal temperatures look to persist into the beginning of
next week. Some model discrepancies do begin to increase by this
point but a dry forecast will be maintained at the end of the
forecast period for the time being.

RW

&&

.AVIATION...
12Z Update...
VFR conditions in place at all terminals except KMCN and KCSG
where CIGS have fallen to IFR. Expectation is for the SHRA line to
move further south and into the ATL METRO terminals. Have used a
TEMPO to capture the possible heavier RA and associated lower
CIGS. MVFR CIGS are expected to build into the area as the
morning continues before improving to VFR later this evening.
Another round of low CIGS are possible early tomorrow morning at
all terminals. Winds will remain between 5-10 kts through the
period and slowly shift from the SW to the west and then settle NW
late tonight.

//ATL Confidence...12Z Update... MEDIUM CONFIDENCE ON ALL
ELEMENTS.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  56  80  57 /  60  10   5   5
Atlanta         73  57  77  60 /  70   5   0   5
Blairsville     70  53  71  56 /  90  30  20  30
Cartersville    71  54  78  58 /  90  20   5  20
Columbus        81  59  82  60 /  20   5   0   0
Gainesville     73  56  75  57 /  80  10  10  10
Macon           83  57  86  59 /  10  10   0   0
Rome            71  53  78  57 /  90  20  10  30
Peachtree City  75  57  79  59 /  50   5   0   5
Vidalia         86  60  89  61 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for the following zones:
Catoosa...Dade...Fannin...Gilmer...Murray...Walker...Whitfield.

&&

SHORT TERM...28
LONG TERM....RW
AVIATION...28
Hazardous weather outlook, Feb 23, 3:33 AM EST, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
333 AM EST Wed Feb 23 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-240845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
333 AM EST Wed Feb 23 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A Flood Watch is in effect for portions of far north Georgia until
this evening. Locally heavy rainfall is possible across portions
of far north Georgia, mainly this morning, which could lead to
flooding of rivers, creeks, streams, and other low-lying and
flood-prone areas.

Scattered thunderstorms are also possible across far northwest
Georgia this morning. An isolated storm this morning could become
strong to severe, and capable of producing strong, gusty winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather or flooding through the web
by going to weather.gov/atlanta.

In the hours before

Special weather statement, Feb 23, 6:53 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
653 AM EST Wed Feb 23 2022

GAZ019-020-030-031-231230-
Polk GA-Bartow GA-Paulding GA-Floyd GA-
653 AM EST Wed Feb 23 2022

...A strong thunderstorm will impact portions of north central
Paulding, southeastern Floyd, northeastern Polk and southwestern
Bartow Counties through 730 AM EST...

At 653 AM EST, a strong thunderstorm was near Taylorsville, or 11
miles southeast of Rome, moving southeast at 45 mph.

HAZARD...40 to 50 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cartersville, Euharlee, Aragon, Kingston, Taylorsville, Seney, Burnt
Hickory Ridge and Stilesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3408 8516 3428 8505 3420 8476 3397 8486
TIME...MOT...LOC 1153Z 293DEG 40KT 3415 8503

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Feb 23, 7:10 AM EST, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 AM EST Wed Feb 23 2022

GAZ020-021-231245-
Cherokee GA-Bartow GA-
710 AM EST Wed Feb 23 2022

...A strong thunderstorm will impact portions of Cherokee and
southeastern Bartow Counties through 745 AM EST...

At 710 AM EST, a strong thunderstorm was near Sutallee, or 9 miles
northeast of Cartersville, moving east at 45 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Canton, Cartersville, Woodstock, Holly Springs, Emerson, Ball Ground,
Waleska, Free Home, Buffington, Hickory Flat, Union Hill, Lake
Arrowhead, Kellogg Creek, Red Top Mountain State Park, Oak Grove,
Little River Landing, George Washington Carver St Pk, Lebanon,
Salacoa Valley and Lathemtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3439 8458 3438 8458 3438 8446 3436 8427
      3420 8429 3419 8431 3419 8433 3418 8435
      3415 8436 3409 8444 3409 8481 3440 8463
TIME...MOT...LOC 1210Z 280DEG 39KT 3425 8468

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 1:56 AM ESTFlash Flood WarningFFCCatoosa, Dade, Walker, Whitfield6 hr
Feb 23, 3:29 AM ESTRiver Flood WarningFFCDade31 hr
Feb 23, 6:53 AM ESTSpecial Weather StatementFFCBartow37 min
Feb 23, 7:10 AM ESTSpecial Weather StatementFFCCherokee35 min
Feb 23, 1:22 PM ESTRiver Flood WarningFFCWhitfield57 hr
Feb 23, 1:58 PM ESTRiver Flood WarningFFCCatoosa10 hr
Feb 23, 5:01 PM ESTRiver Flood WarningFFCChattooga12 hr

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.